ultram, how long for antidepressant effect?

Discussion in 'Fibromyalgia Main Forum' started by an1000, Nov 5, 2006.

  1. an1000

    an1000 New Member

    how long does it take for ultram's antidepressant effect to kick in, cuz i know it raises your levels of serotonin and norepinephrine
  2. Goldyfm

    Goldyfm New Member

    I wasn't aware of it being an antidepressant. I was given it for pain. I would be interested in knowing the answer myself. Anyone?
  3. an1000

    an1000 New Member

    yea and it does raise your serotonin and norep. levels too though. i was just wondering how long it took for that to kick in...
  4. Mini4Me

    Mini4Me New Member

    Do your homework on this pain killer. It can be very hard on your body (liver), and often just plain does not work. Norco is better for your body, and works better to. Do a google search on ultram and read what others have been through on it. I do not recommend ultram or tramadol!
    Mini
  5. an1000

    an1000 New Member

    did ultram make you tired and groggy before it started to kick in and give you more energy?
  6. wish_to_be_healthy

    wish_to_be_healthy New Member

    I have not had good results from this drug...Many bad side affects.

    I wrote quite a bit about it on a thread that Kryssie started, a few days ago...

    I do better on Vicodin.

    Suz
  7. spacee

    spacee Member

    I take Ultram. I do not take tramadol the generic. It makes me sleepy. I sure don't need that.

    I usually take 1/2 a tablet with 1/2 tylenol tab. twice a day.

    At first I was more alert and was willing to take more risks...oddly.

    Then when I was on the MP I noticed that it controlled my irritabilness. That is one of the herx symptoms on MP.

    Then after a year I noticed that it made me more "down". So, I cut back to 1/4 of a tablet. After a some months, it went back to a mood elevated feeling. So, it changes with me.

    I cannot take advil, aleve, aspirin because of a bad reaction to a cousin of the first too. Low platelet count for the aspirin.

    I used to take 1/4 tablet of a childrens tylenol with codiene. I guess I am very sensitive to pain meds.

    I believe that we are all different and each has to choose their way.

    Spacee
  8. kirschbaum26

    kirschbaum26 New Member

    Hi:

    Ultram is a non-narcotic pain medicine. I do not think it has any direct antidepressant qualities at all. I had terrible reactions to it when I tried it 10+ years ago. I had a headache that would rival any migraine...it lasted for 2 weeks, and I spent that time vomitting and dizzy and miserable. I would not wish this on my worst enemy. Also, can do liver damage...which I found out I already had...so it could have been a reaction from my liver that made me so ill.

    Read up on it...and look into "off label" uses. Those are the other conditions that might be helped by the medicine, but for which they have not been approved by the FDA.

    Good luck.

    Ingrid
  9. matthewson

    matthewson New Member

    I have been on tramadol for over 2 years now. It works the best for me for pain. It also does have SOME anti-d effect, but not as much as the other SSRI's or SSNI's. I went off of my zoloft after I was on tramadol for awhile as I was feeling kind of wired on both.

    I was getting kind of depressed again, so I have recently started back on zoloft, but at a much lower dose than I was taking when I was on the zoloft only. It seems to be working better for me for depression than just the tramadol alone.

    Talk to your Dr. and see what he has to say. You might need to take an anti-d with the tramadol to affect your serotonin and norepinephrine enough to affect your mood.
    Definately don't take anything supplement-wise that affects serotonin like 5-htp without first talking to your Dr. about it! You do not want to get serotonin syndrome from too much serotonin as this can be fatal!

    Don't want to scare you but you do need to know that.

    Take care, Sally